Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 18, 2000, 2:40 PM MDT for Bannock County, Power County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 2:40 PM MDT (20:40 UTC)
- Expired
- Aug 18, 2000, 3:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
101 WUUS55 KPIH 182040 SVRPIH IDC005-077-182130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 240 PM MDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEASTERN IDAHO EASTERN POWER COUNTY IN SOUTHEASTERN IDAHO * UNTIL 330 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MCCAMMON... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCAMMON AT 310 PM MDT HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS & N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:30 AM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 9:30 AM MDT, 5 hours 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 930 AM MDT FRI AUG 18 2000 TSRA FROM THIS MORNING ALREADY DISSIPATING...BUT ANOTHER ROUND EXPECTED AS FRONT MOVES IN FROM EAST. WILL HAVE LOST U/L DIVERGENCE...BUT AIR REMAINS VERY UNSTABLE WITH FORECAST LI OF -4 AND LOWER OVER THE F/A. PW ALSO DROPS OFF BUT STAYS ABOVE 0.5 INCH. SO WILL KEEP TSRA IN FORECASTS FOR ALL AREAS EXCEPT CENTRAL MOUNTAIN ZONES. WILL UPDATE TO CHANGE WORDING FROM CHANCE TO AREAL COVERAGE...AND INCREASE SOME OF THE POPS. WILL ALSO MENTION FOR THE ARCO AREA OF ZONE 32. MESSICK KSFX WSR-88D...OPERATIONAL...VCP 21. BYI 88/51/83 100 .PIH...NONE. PIH BU 086/046 082/044 081 04210
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:01 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 49 min |
| Aug 18, 3:52 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 63 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.